MAUDE Adverse Event Report: ABBOTT MEDICAL TAILORY FLEXIBLE ANNULOPLASTY BAND; RING, ANNULOPLASTY

ABBOTT MEDICAL TAILORY FLEXIBLE ANNULOPLASTY BAND; RING, ANNULOPLASTY
Model Number ANNULOPLASTY RING
Medical Device Problem Code Lack of Effect (4065)
Health Effect - Clinical Code Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 04/07/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2023, a 33mm tailor flexible annuloplasty ring was chosen for implant in a mitral valve prolapse procedure.The annulus was measured to be 30.3mm at the anterior-posterior (ap) and 43.1mm commissure-commissure (cc) axes.After the ring was implanted, mild mitral regurgitation (mr) was present but controlled in a test.Systolic anterior motion (sam) was observed, and the regurgitation progressed to moderate severity.The heart was re-stopped, the ring was removed and a 35mm tailor flexible annuloplasty ring was then implanted.After the replacement ring was implant, regurgitation was no longer present.There was no clinically significant delay in the procedure.The patient was reported as stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of mitral regurgitation after implant was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Information from the field indicated that the physician believed that the cause of the reported incident was due to the procedure because the size was changed due to the patient's valve cusp distortion and difficulty in correcting with a 33 mm ring.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
TAILORY FLEXIBLE ANNULOPLASTY BAND
Common Device Name
RING, ANNULOPLASTY
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16855895
Report Number2135147-2023-01914
Device Sequence Number7555792
Product Code KRH
UDI-Device Identifier05414734007719
UDI-Public05414734007719
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022363
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/18/2025
Device Model NumberANNULOPLASTY RING
Device Catalogue NumberTARP-33
Device Lot Number7448721
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/10/2023
Supplement Date Received by Manufacturer05/18/2023
Initial Report FDA Received Date05/02/2023
Supplement Report FDA Received Date05/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR
Patient SexMale
Patient Weight74 KG